Article Text

PDF

Phenytoin intoxication induced by sulthiame in epileptic patients
  1. G. W. Houghton,
  2. A. Richens
  1. Department of Clinical Pharmacology, St. Bartholomew's Hospital, London
  2. The National Hospital-Chalfont Centre for Epilepsy, Chalfont St. Peter, Bucks.

    Abstract

    Routine estimation of serum phenytoin levels in patients newly admitted to a Special Centre for Epilepsy showed that 40% of those receiving sulthiame in addition to phenytoin had levels in the toxic range. Four long-stay patients became drug intoxicated when sulthiame treatment was started. Sulthiame appears to inhibit the hepatic hydroxylation of phenytoin.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.